MAUDE Adverse Event Report: BERCHTOLD GMBH & CO. KG CHROMOPHARE OR LIGHT CEILING-MOUNTED; LIGHT, SURGICAL, CEILING MOUNTED

BERCHTOLD GMBH & CO. KG CHROMOPHARE OR LIGHT CEILING-MOUNTED; LIGHT, SURGICAL, CEILING MOUNTED
Catalog Number CH00000001
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Head Injury (1879)
Date of Event 01/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.
 
Event or Problem Description
It was reported that the light drifted down and the surgeon was hit in head walking into it.The surgeon required stitches.
 
Additional Manufacturer Narrative
It was initially reported that "the light drifted down and the surgeon was hit in head walking into it" this resulted in stitches being required.However, during the investigation it was later reported and concluded by the sales representative that incident was "was more user frustration/error, than it was a mechanical issue", and that "maintenance did tighten it afterward, they have had no issues since and no one was chronically injured".Multiple attempts were made to gather additional details around the failure.No field service report was provided, root cause is unknown.Furthermore, a recent additional statement from the or manager confirmed that issue was user error: "i was told that prior to his collision with the light that he had swung the light out of the way.Then it circled back around to near the similar position to where it had started.He then collided with it when he didn¿t see its final resting place".Although the exact root cause of this issue is unknown, based on the information reported the issue would be attributed to user error by being unaware of their surroundings (but it is also documented as a potential improper maintenance issue based on the initial complaint reporting).Chromophare surgical lights, single and combination lights service and parts manual was reviewed.Section 7.9 of the manual includes instructions for maintaining and adjusting brake screws in horizontal arms, lights and cardanic.This complaint investigation was closed based on the customer confirming no further issues after they tighten brake screws and performed proper maintenance on the device.If any further information is received, a supplemental will be filed.
 
Event or Problem Description

Brand Name
CHROMOPHARE OR LIGHT CEILING-MOUNTED
Common Device Name
LIGHT, SURGICAL, CEILING MOUNTED
Manufacturer (Section D)
BERCHTOLD GMBH & CO. KG
ludwigstaler strasse 25
tuttlingen 78532
GM  78532
Manufacturer (Section G)
BERCHTOLD GMBH & CO. KG
ludwigstaler strasse 25
tuttlingen 78532
GM   78532
Manufacturer Contact
josh phillips
ludwigstaler strasse 25
tuttlingen 78532
GM   78532
74611810
MDR Report Key18625082
Report Number0008010153-2024-00002
Device Sequence Number18153156
Product Code FSY
UDI-Device Identifier07613327296167
UDI-Public07613327296167
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberCH00000001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/05/2024
Supplement Date Received by Manufacturer01/05/2024
Initial Report FDA Received Date02/01/2024
Supplement Report FDA Received Date06/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown